MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number A35HPV05040080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a fortrex pta balloon during patient treatment for the forearm cephalic vein of the arm's autogenous arte riovenous fistula.There was vessel stenosis lesion of the cephalic vein.Ifu was followed.Prior to use, iodophor was used for skin disinfection.There was no resistance noted during advancement.The balloon was delivered into the stenosis in the blood vessel through the guidewire.The balloon could not be inflated after it was connected to the pressure pump.The device was removed safely from the patient it was noted there was a leak on the balloon catheter when attempting to inflate.The device was replaced with a balloon of the same model to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Image review: a video clip was received for evaluation.Two screenshots were taken of the video.Screenshot at 0:00 seconds and 0:06 seconds both show the same image.They show the fortrex pta balloon catheter in vitro connected to an indeflator.Blood is inside the balloon and appears to be leaking out of the tip of the catheter.Product analysis: the fortrex pta balloon catheter was returned to medtronic investigation lab for evaluation.The device was received coiled in a biohazard bag.No ancillary devices from the procedure were received for evaluation.The balloon was returned in its pre inflated state with the balloon folds still intact.Visual inspection under a microscope shows both balloon marker bands intact and no deformation noted to the balloon.It was not possible to flush the lumen or load a 0.035¿ guidewire due to biologics inside the lumen.The device was connected to an indeflator with pressure gauge and the balloon inflated to nominal pressure (12atm) and rated burst pressure (24atm) with no issues.The balloon held pressure at 24atm and deflated with no issues.No leak was observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12412257
Report Number2183870-2021-00313
Device Sequence Number3602133
Product Code LIT
UDI-Device Identifier00763000105860
UDI-Public00763000105860
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberA35HPV05040080
Device Catalogue NumberA35HPV05040080
Device Lot NumberB073542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1